Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jan 16, 2018, 3:12 AM EST. It took effect at Jan 17, 2018, 1:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 3:12 AM EST (08:12 UTC)
- In effect from
- Jan 17, 2018, 1:00 AM EST
- Expired
- Jan 18, 2018, 7:00 AM EST
- In force
- 30 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
406 WHUS72 KTAE 160812 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 312 AM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... GMZ750-752-755-770-772-775-170930- /O.NEW.KTAE.SC.Y.0004.180117T0600Z-180118T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 312 AM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 1 AM Wednesday to 7 AM EST Thursday. * WINDS...Northerly 20 to 25 knots. * WAVES/SEAS...4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ DVD/ADL
3 follow-up statements
798 WHUS72 KTAE 170218 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 918 PM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... GMZ750-752-755-770-772-775-181200- /O.CON.KTAE.SC.Y.0004.180117T0600Z-180118T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 918 PM EST Tue Jan 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM WEDNESDAY TO 7 AM EST THURSDAY... * WINDS...Northerly 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
145 WHUS72 KTAE 170717 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 217 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... GMZ750-752-755-770-772-775-181200- /O.CON.KTAE.SC.Y.0004.000000T0000Z-180118T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 217 AM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...Northerly 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ DVD/ADL
019 WHUS72 KTAE 180243 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 943 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... GMZ730-765-180930- /O.EXA.KTAE.SC.Y.0004.000000T0000Z-180118T1200Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- 943 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect until 7 AM EST Thursday. * WINDS...Northerly 20 knots. * WAVES/SEAS...3 to 5 feet occasional seas up to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-755-770-772-775-180930- /O.CON.KTAE.SC.Y.0004.000000T0000Z-180118T1200Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 943 PM EST Wed Jan 17 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...Northerly 20 to 25 knots. * WAVES/SEAS...5 to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 16, 3:11 AM EST, 1 minute earlier.
Area forecast discussion, Jan 16, 3:11 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Tallahassee FL
311 AM EST Tue Jan 16 2018
.NEAR TERM [Through Today]...
We'll see a gradual increase in cloud cover today as the Arctic cold
front approaches with all of its interesting weather. We won't see
any of that stuff until tonight into Wednesday though with today
remaining dry. Highs are expected to be mainly in the upper 50s to
lower 60s.
.SHORT TERM [Tonight Through Thursday]...
The potent axis of a deep upper level trough, along with a strong
jet streak just to its southeast, will swing southeastward across
our area tonight into Wednesday. At the surface, a cold front
will quickly push southeastward through our area tonight, with
strong cold air advection in its wake dropping temperatures into
the 20s and lower 30s across the northwestern half of our area.
The combination of the cold air with enhanced lift associated with
strong upper dynamics (PV advection downstream of the trough axis
and favorable location under right entrance region of strong jet
streak) may result in post-frontal wintry precipitation in these
areas. The maximum temperature throughout the column will be near
or below freezing across most of this area, which should result in
the precipitation type changing to mostly/all snow by early
Wednesday morning, especially NW of a line from Panama City, FL to
Albany, GA.
Models still disagree somewhat on QPF totals for this event. The
GFS and NAM only show (at most) a few hundredths of an inch liquid
equivalent for mainly our northwestern areas, while the ECMWF and
some WRF runs show QPF near/slightly exceeding 0.1" liquid
equivalent far NW, and 0.01" or greater extending farther SE
toward the FL Big Bend and south central GA. Using a solution in
between these two extremes, and a snow/liquid equivalent ratio
around 10:1 (with lows dropping well into the 20s in our
northwestern areas, snow should not be as wet as usual for our
area), have forecast snow totals around 1/2" in Coffee County, AL
gradually tapering off farther SE. Have included 0.1" totals as
far south/SE as a line from coastal Walton County, FL through
Bainbridge, GA and near Fitzgerald, GA. As a result, a Winter
Weather Advisory has been issued for SE Alabama, much of SW
Georgia, and the FL Panhandle for late Tuesday night through early
Wednesday. Some flurries cannot be ruled out farther southeast,
but no accumulation is expected for the FL Big Bend and areas
around Valdosta, GA at this time.
In addition to the Winter Weather Advisory, a Wind Chill Advisory
has been issued for most of the same areas (SE Alabama, most of SW
Georgia, FL Panhandle) from late tonight through early Wednesday.
Apparent temperatures could reach the mid-upper teens in these
locations, with 20s and lower 30s farther SE across our area. As
precipitation comes to an end, persistent cold air advection under
northwesterly flow will result in highs only reaching mid-upper
30s across areas NW of Tallahassee and Valdosta, with 40s farther
SE. Temperatures will drop into the lower 20s for most of our area
by early Thursday morning, with even a few upper teens possible at
far NW locations. As a result, a hard freeze watch has been issued
for northwestern counties during the early morning on Thursday.
With light winds around 5 mph, wind chills will drop below 20
across our area, and possibly into the single digits in our far NW
counties, so another Wind Chill Advisory will likely be issued for
our area late tonight through tomorrow morning. Temperatures will
rebound a bit more on Thursday than they did Wednesday as clear
skies and light winds prevail, with highs ranging from the mid 40s
to near 50.
.LONG TERM [Thursday Night Through Tuesday]...
A pattern change will occur from Friday into the weekend as the
upper trough moves eastward and deep layer ridging builds over our
area. As a result, temperatures will gradually become warmer,
with highs rising into the 50s on Friday, lower-mid 60s on
Saturday, and upper 60s to lower 70s on Sunday. Rain chances will
increase from Sunday into Monday, as moisture builds ahead of a
longwave upper trough and a cold front moves eastward across our
area on Monday. Slightly cooler and drier air will return behind
the front from Monday night into Tuesday.
&&
.AVIATION [Through 06Z Wednesday]...
VFR conditions are expected to prevail through the period. Late
in the period, a cold front will push into the region with gusty
northwest winds starting at DHN, ABY, and ECP.
&&
.MARINE...
Northerly winds will increase tonight through Wednesday behind a
cold front, and as a result seas will become choppy. A small craft
advisory has been issued from late tonight through early Thursday
morning. Winds and seas will decrease on Thursday, and become
light from Thursday night through Saturday.
&&
.FIRE WEATHER...
Drier air will move into the area by Wednesday with gusty winds. We
may meet red flag criteria across portions of the Florida panhandle
and big bend with min RH values potentially less than 28 percent
coupled with ERC values of 26 or higher and 20 foot winds of 15 mph
or greater. Thus, a fire weather watch has been issued for those
counties. After Wednesday, red flag conditions are unlikely for the
remainder of the week.
&&
.HYDROLOGY...
Light snow and mixed precipitation is possible late tonight
through early Wednesday for our northern and western areas, but
QPF amounts will be very light. Dry conditions will then persist
for the following few days. As a result, no flooding is expected
and drought conditions will persist.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 62 34 40 23 49 / 0 10 10 0 0
Panama City 60 33 40 26 47 / 0 20 10 0 0
Dothan 58 24 35 21 46 / 0 50 10 0 0
Albany 58 29 37 22 46 / 0 30 20 0 0
Valdosta 60 36 40 22 47 / 0 10 20 0 0
Cross City 64 42 47 22 50 / 0 0 0 0 0
Apalachicola 60 37 42 26 48 / 0 10 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Winter Weather Advisory from 10 PM EST /9 PM CST/ this evening
to 1 PM EST /noon CST/ Wednesday for Calhoun-Central Walton-
Coastal Bay-Holmes-Inland Bay-Jackson-North Walton-South
Walton-Washington.
Hard Freeze Watch from late Wednesday night through Thursday
morning for Calhoun-Central Walton-Gadsden-Holmes-Inland
Bay-Jackson-Liberty-North Walton-Washington.
Wind Chill Advisory from 1 AM EST /midnight CST/ to 1 PM EST
/noon CST/ Wednesday for Calhoun-Central Walton-Coastal Bay-
Coastal Gulf-Gadsden-Holmes-Inland Bay-Inland Gulf-Jackson-
Liberty-North Walton-South Walton-Washington.
GA...Winter Weather Advisory from 10 PM this evening to 1 PM EST
Wednesday for Baker-Ben Hill-Berrien-Calhoun-Clay-Colquitt-
Cook-Decatur-Dougherty-Early-Grady-Irwin-Lee-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
Hard Freeze Watch from late Wednesday night through Thursday
morning for Baker-Calhoun-Clay-Decatur-Dougherty-Early-Lee-
Miller-Mitchell-Quitman-Randolph-Seminole-Terrell.
Wind Chill Advisory from 1 AM to 1 PM EST Wednesday for Baker-
Ben Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-
Grady-Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-
Terrell-Thomas-Tift-Turner-Worth.
AL...Winter Weather Advisory from 9 PM this evening to noon CST
Wednesday for Coffee-Dale-Geneva-Henry-Houston.
Hard Freeze Watch from late Wednesday night through Thursday
morning for Coffee-Dale-Geneva-Henry-Houston.
Wind Chill Advisory from midnight tonight to noon CST Wednesday
for Coffee-Dale-Geneva-Henry-Houston.
GM...Small Craft Advisory from 1 AM Wednesday to 7 AM EST Thursday
for Coastal Waters From Ochlockonee River to Apalachicola
Fl out to 20 Nm-Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM-Waters
from Apalachicola to Mexico Beach FL from 20 to 60 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL
from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...DVD
MARINE...Lahr
FIRE WEATHER...DVD
HYDROLOGY...LahrThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 2:27 AM EST | Fire Weather Watch | TAE | Bay, Gadsden, Leon, Wakulla, Walton, Washington | 13 hr |
| Jan 16, 3:16 AM EST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 34 hr |
| Jan 16, 3:31 AM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Gadsden, Gulf, Holmes, Jackson and 2 more | 35 hr |
| Jan 16, 3:31 AM EST | Winter Weather Advisory | TAE | Bay, Calhoun, Holmes, Jackson, Walton, Washington | 30 hr |
| Jan 16, 2:50 PM EST | Wind Chill Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 43 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.